Alert archive / North Carolina / Flash Flood Warnings in 2020
Flash Flood Warning 86, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Nov 12, 2020, 11:11 AM EST for 4 counties in North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 12, 2020, 11:11 AM EST (16:11 UTC)
- Expired
- Nov 12, 2020, 1:54 PM EST
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bertie County, NC, Chowan County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 12, 12:39 PM EST | FLASH FLOOD | Hertford, NC | SEVERAL REPORTS OF HIGH WATER ON ROADS IN PERQUIMANS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
055
WGUS51 KAKQ 121611
FFWAKQ
NCC015-041-139-143-121915-
/O.NEW.KAKQ.FF.W.0086.201112T1611Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
1111 AM EST Thu Nov 12 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Bertie County in northeastern North Carolina...
Chowan County in northeastern North Carolina...
West Central Pasquotank County in northeastern North Carolina...
Perquimans County in northeastern North Carolina...
* Until 215 PM EST.
* At 1111 AM EST, gauge reports indicated heavy rain falling across
the warned area. Between 2.5 and 5 inches of rain have fallen.
There have been reports of 2 inches of rain in the past hour
across parts of Perquimans County. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Windsor, Hertford, Aulander, Winfall, Ryland, Lewiston Woodville,
Powellsville, Roxobel, Colerain, Rockyhock, Valhalla, Tyner,
Belvidere, Snug Harbor, Burgess, Chapanoke, Midway, Kelford,
Askewville and Mount Gould.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area during the next hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 7683 3581 7688 3590 7692 3586 7704
3594 7704 3593 7719 3601 7720 3607 7733
3610 7723 3621 7729 3625 7720 3624 7670
3631 7667 3638 7645 3610 7620 3608 7641
3601 7651 3607 7665 3604 7662 3586 7673
FLASH FLOOD...GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
EI2 follow-up statements
113
WGUS71 KAKQ 121745
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
1245 PM EST Thu Nov 12 2020
NCC015-041-139-143-121915-
/O.CON.KAKQ.FF.W.0086.000000T0000Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bertie NC-Chowan NC-Pasquotank NC-Perquimans NC-
1245 PM EST Thu Nov 12 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM EST THIS
AFTERNOON FOR BERTIE, CHOWAN, WEST CENTRAL PASQUOTANK AND PERQUIMANS
COUNTIES...
At 1245 PM EST, local law enforcement reported high water on several
roads across Perquimans County. Between 3 and 5 inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Windsor, Hertford, Aulander, Winfall, Ryland, Lewiston Woodville,
Powellsville, Roxobel, Colerain, Rockyhock, Valhalla, Tyner,
Belvidere, Snug Harbor, Burgess, Chapanoke, Midway, Kelford,
Askewville and Mount Gould.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area during the next few hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3588 7683 3581 7688 3590 7692 3586 7704
3594 7704 3593 7719 3601 7720 3607 7733
3610 7723 3621 7729 3625 7720 3624 7670
3631 7667 3638 7645 3610 7620 3608 7641
3601 7651 3607 7665 3604 7662 3586 7673
FLASH FLOOD...OBSERVED
EXPECTED RAINFALL...0.5-1 INCH IN 2 HOURS
$$
EI236
WGUS71 KAKQ 121854
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
154 PM EST Thu Nov 12 2020
NCC015-041-139-143-121904-
/O.CAN.KAKQ.FF.W.0086.000000T0000Z-201112T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bertie NC-Chowan NC-Pasquotank NC-Perquimans NC-
154 PM EST Thu Nov 12 2020
...FLASH FLOOD WARNING FOR BERTIE, CHOWAN, WEST CENTRAL PASQUOTANK
AND PERQUIMANS COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...
LAT...LON 3588 7683 3581 7688 3590 7692 3586 7704
3594 7704 3593 7719 3601 7720 3607 7733
3610 7723 3621 7729 3625 7720 3624 7670
3631 7667 3638 7645 3610 7620 3608 7641
3601 7651 3607 7665 3604 7662 3586 7673
$$
EIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 10:03 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 12, 10:03 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1003 AM EST Thu Nov 12 2020
.SYNOPSIS...
Moisture increases from the south through this morning...out
ahead of a cold front that is expected to cross the area later
today and tonight. The front becomes stalled along the
southeast coast late Thursday night, before pushing offshore
Friday. Another cold front crosses the area late Sunday into
Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM EST Thursday...
Morning wx analysis continues to show a plume of deep
tropical/Atlantic moisture streaming north toward the region.
CIRA TPW product nicely depicts plume of moisture streaming
north across the coastal plain in between a deep upper trough
across the Plains, and a strong ridge a few hundred miles off
the SE CONUS coast. PWs on the order of 2 to 2.3" noted across
the region (+3 to +4 Std Dev for mid Nov). At the Sfc, a cold
front extends from northern New England SSW to just east of the
Appalachians.
A second round of moderate to heavy rainfall (with embedded
tstms) will continue through this morning, as additional
shortwave energy arrives, as upper trough shifts east toward
the Great Lakes today. Meanwhile, favorable upper jet dynamics
will funnel another slug of copious moisture across the area
over the next several hours, with HRRR/ARW continuing to favor
an additional 2-3" of rainfall (locally higher totals) falling
over the coastal Carolinas up into Hampton Roads. Given how
well the above blend is performing over the past 12-24 hours,
will stick close with this total, which is also a major part of
the WPC forecast. WPC has Moderate Risk over our inland NC
counties, or roughly along the Chowan River, flanked by a Slight
Risk over the remainder of the area.
The aforementioned cold front continues to slowly advance
southeast toward the area this morning. Still appears as if the
front crosses into our area later this morning into the aftn,
but it slows down substantially as the parent low accelerates
well off to the north. Steady moderate to briefly heavy rainfall
will taper off to sct showers and patchy drizzle from NW to SE
over the RIC metro area and the VA piedmont, as cooler/drier air
advects into the area from midday into tonight. Temps slowly
fall off into the 50s and lower 60s this aftn over the northern
half of the area, but will linger in the upper 60s to lower 70s
across the SE in the warm sector.
Given ongoing rain, will maintain Flash Flood Watch for now,
which remains in effect for all areas (the Ern Shore has been
added) through today. The flood threat will gradually diminish
across the north later this morning, but will continue over
Hampton Roads into this aftn with periods of moderate to heavy
rainfall.
Heavy rain threat slowly diminishes during the aftn/evening over
Hampton Roads, as the cold front slowly advances toward the
coast, but becomes hung up along the Atlantic coast tonight.
This will result in some lingering sct showers tonight and into
Friday morning. Meanwhile, on the cool side of the front,
patchy drizzle and fog are likely overnight for much of the
area with plenty of low-level moisture and CAA ongoing.
For temps, highs likely to be realized around sunrise for the
northern half of the area (low 70s), with temps falling this
aftn. Farther south, highs in the low to mid 70s expected across
the SE. Early morning lows in the 40s to around 50 inland, low
to mid 50s along the coast...and upper 50s to around 60 SE
coast.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
As of 325 AM EST Thursday...
No significant changes to forecast rationale for the short term
period. The remnant low of TC Eta is progged to track just SE
of the Carolina coast on Friday, as surface high pressure
slowly builds in from the west. Lingering light rain Friday
morning will give way to dry/clearing conditions by the end of
the day. likely to see some lingering showers to begin the day
across the far SE, with gradual/slow clearing through early
Friday evening. Forecast highs Fri are in the mid 60s- around
70F. Much cooler Fri night and Sat as the high becomes centered
over the area. Lows Fri night in the upper 30s NW/40s elsewhere.
Highs Sat generally in the upper 50s-low 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 320 PM EST Wednesday...
Still looking at a relatively benign extended forecast period with
more seasonable temperatures/conditions. The forecast continues to
trend drier Saturday into Sunday morning with TC Eta moving well off
the SE coast and surface high pressure building across the local
area. By Sunday, a moisture starved cold front approaches from the
NW and crosses the region late Sunday night into Monday morning. As
mentioned, moisture appears to be fairly limited with this feature,
thus only have slight chance PoPs during the Sunday night timeframe.
Surface high pressure returns early next week leading to dry and
cool conditions for the first half of the work week. Sunday will be
the warmest day of the forecast period with highs in the mid to
upper 60s (lower 70s far S). Lows Sunday night will range from the
lower 40s NW to the lower 50s SE. Early next week, temperatures will
remain fairly close to normal, ranging from the lower 60s Monday to
the 50s on Tuesday and Wednesday. Lows generally in the 30s (warmer
at the coast) Monday night through Wednesday night with the
potential for frost/freeze conditions (inland) each night, though
not unusual for mid November.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
As of 705 AM EST Thursday...
Deteriorating flying conditions this morning w/low-end MVFR to
IFR conditions expected through much of the day. A slight chc
of tstms will continue this morning for all terminals this
morning for the SE terminals, but confidence is not high enough
to include this in the TAFs at this time. Will amend as needed
if it looks like there is an imminent tstm threat. A S-SW wind
of 8-12kt is expected this morning, and then shifting to N to NE
as the trailing cold front moves through late this morning into
the aftn. IFR cigs are expected to persist into this evening,
likely deteriorating to LIFR late.
Outlook: Degraded flight conditions are likely through Friday
morning as the frontal boundary responsible for the rain/clouds
will be slow to move through the region. Improving flying
conditions are expected for the second half of Friday into
Saturday. There is a chc of degraded flight conditions Sunday
night into Monday as another frontal boundary crosses the
region.
&&
.MARINE...
As of 315 AM EST Thursday...
Cold front is just off to our west early this morning. Southerly
winds 5-15 kts over the bay and 10-15 kts over the coastal waters.
Waves in the bay 2-3 ft and seas 4-5 ft. SCA continues for the
coastal waters for elevated seas.
The front crosses the bay and northern coastal waters this morning
and southern coastal waters this afternoon, stalling just off the
coast through Friday morning. Winds behind the front become N/NE 10-
15 kts and then E/NE overnight. Waves in the bay 1-2 ft with 2-3 ft
at the mouth of the bay. By late tonight seas subside to 3-4 ft over
the southern coastal waters but will remain 4-5 ft over the northern
coastal waters through early Friday morning.
The front pushes away from the coast beginning Friday afternoon and
high pressure builds in from the NW. Winds turn to the NW Friday
afternoon and modest CAA will likely result in SCA winds/seas over
the bay and coastal waters from late Friday through Saturday
morning.
&&
.HYDROLOGY...
As of 335 AM EST Thursday...
Flood Warnings have been issued for the Rivanna River near
Palmyra, the Appomattox near Farmville, the James at
Cartersville, the James at Richmond-Westham, the James at
Richmond Locks, and the Meherrin at Lawrenceville. Water levels
at these sites are expected to exceed minor or moderate flood
stage today into Thursday night.
Will need to watch the main stem rivers through the end of the
week with a widespread 3 to 5 inches of rain expected. Several
of our forecast points in the James, Appomattox, and Chowan
basins are forecast to exceed minor flood stage. Moderate
flooding is possible in a few locations. See FLSAKQ/FLWAKQ or
water.weather.gov for site specific details.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until 6 PM EST this evening for MDZ021>025.
NC...Flash Flood Watch until 6 PM EST this evening for NCZ012>017-
030>032-102.
VA...Flash Flood Watch until 1 PM EST this afternoon for VAZ048-
060>062-064>069-509>511.
Flash Flood Watch until 6 PM EST this evening for VAZ075>090-
092-093-095>100-512>525.
MARINE...Small Craft Advisory until 7 AM EST Friday for ANZ650-652-654.
Small Craft Advisory until 1 AM EST Friday for ANZ656-658.
&&
SYNOPSIS...ERI/MAM
NEAR TERM...MAM/RMM
SHORT TERM...ERI/MAM
LONG TERM...AJB
AVIATION...AJZ/MAM
MARINE...AJB
HYDROLOGY...Hazardous weather outlook, Nov 12, 9:42 AM EST, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 942 AM EST Thu Nov 12 2020 NCZ012>017-030>032-102-VAZ084>086-089-090-092-093-095>100-523>525- 131445- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Gloucester-Middlesex- Mathews-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York- Newport News-Hampton/Poquoson- 942 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ048-060>062-064>069-509>511-131445- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- Western Hanover- 942 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for central Virginia, north central Virginia and south central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MDZ021>025-VAZ075>083-087-088-512>522-131445- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie- Prince George-Charles City-New Kent-Greensville-Sussex- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 942 AM EST Thu Nov 12 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Nov 12, 10:19 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1019 AM EST Thu Nov 12 2020
NCZ030>032-121600-
Bertie-Perquimans-Chowan-
1019 AM EST Thu Nov 12 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERQUIMANS...EAST
CENTRAL BERTIE AND CHOWAN COUNTIES...
At 1018 AM EST, a strong thunderstorm was located near Valhalla, or
13 miles south of Ryland, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hertford, Winfall, Burgess, Cape Colony, Valhalla, Snug Harbor,
Midway, Holiday Island, Merry Hill, Mavaton, Edenhouse, Saint Johns,
Mount Gould, Hancock, Yeopim Station, Forestburg, Light Nixon Fork,
Macedonia, Somerset and Drummond Point.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3600 7684 3616 7681 3621 7635 3609 7635
3608 7641 3607 7641 3605 7645 3602 7647
3601 7651 3601 7658 3606 7662 3604 7664
3604 7666 3601 7669 3599 7668 3597 7670
TIME...MOT...LOC 1518Z 273DEG 26KT 3610 7672
EILocal storm report, Nov 12, 10:27 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1027 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 1 S DOWNTOWN NORFOLK 36.85N 76.29W
11/12/2020 CITY OF NORFOLK VA PUBLIC
MANY PUBLIC REPORTS OF FLOODED OR IMPASSIBLE
ROADWAYS VIA THE WAZE APP IN BOTH THE CITIES
OF NORFOLK AND PORTSMOUTH.
&&
BUTNERLocal storm report, Nov 12, 10:30 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1030 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 2 WNW KEMPSVILLE 36.84N 76.20W
11/12/2020 CITY OF NORFOLK VA DEPT OF HIGHWAYS
STANDING WATER REPORTED ON I-64W AT MILE
MARKER 284.
&&
BUTNERSpecial weather statement, Nov 12, 10:48 AM EST, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1048 AM EST Thu Nov 12 2020
NCZ015>017-121615-
Pasquotank-Camden-Western Currituck-
1048 AM EST Thu Nov 12 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PASQUOTANK...
CENTRAL CAMDEN AND NORTHWESTERN CURRITUCK COUNTIES...
At 1047 AM EST, a strong thunderstorm was located near Morgans
Corner, or near South Mills, moving northeast at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Elizabeth City, Camden, Morgans Corner, Moyock, Belcross, Burnt
Mills, Snowden, Pierceville, Gregory, Spences Corner, Lambs Corner,
Johnsons Corner and Shawboro.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3628 7638 3631 7641 3637 7643 3653 7618
3637 7602 3626 7638
TIME...MOT...LOC 1547Z 239DEG 33KT 3638 7629
EILocal storm report, Nov 12, 10:51 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1051 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM FLASH FLOOD 1 W GREAT BRIDGE 36.71N 76.25W
11/12/2020 CITY OF CHESAPEAKE VA DEPT OF HIGHWAYS
MANY ROADS IMPASSIBLE OR CLOSED ACROSS THE
CITY OF CHESAPEAKE DUE TO HIGH WATER.
&&
BUTNERLocal storm report, Nov 12, 10:59 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1059 AM EST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM FLASH FLOOD PRINCESS ANNE 36.76N 76.06W
11/12/2020 CITY OF VIRGINIA BEVA PUBLIC
MANY PUBLIC REPORTS OF FLOODED OR IMPASSIBLE
ROADWAYS VIA THE WAZE APP IN THE CITY OF
VIRGINIA BEACH.
&&
BUTNERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 8:49 PM EST | Areal Flood Advisory | AKQ | Bertie, Gates, Hertford, Northampton | 3 hr |
| Nov 11, 9:29 PM EST | Special Weather Statement | AKQ | Bertie, Chowan, Gates | 46 min |
| Nov 11, 10:38 PM EST | Flash Flood Warning | AKQ | Bertie, Hertford, Northampton | 6 hr |
| Nov 11, 11:59 PM EST | Areal Flood Advisory | AKQ | Chowan, Gates, Hertford, Perquimans | 3 hr |
| Nov 12, 9:12 AM EST | Flash Flood Warning | AKQ | Gates, Hertford, Northampton | 3 hr |
| Nov 12, 10:14 AM EST | Areal Flood Advisory | AKQ | Bertie, Chowan, Perquimans | 57 min |
| Nov 12, 10:19 AM EST | Special Weather Statement | AKQ | Chowan, Perquimans | 41 min |
| Nov 12, 10:48 AM EST | Special Weather Statement | AKQ | Camden | 27 min |
| Nov 12, 10:58 AM EST | Areal Flood Advisory | AKQ | Camden, Currituck, Pasquotank | 3 hr |
| Nov 12, 12:06 PM EST | Areal Flood Warning | AKQ | Bertie, Gates, Hertford, Northampton | 29 hr |
| Nov 12, 12:42 PM EST | River Flood Warning | AKQ | Bertie | 5 days |
| Nov 12, 1:51 PM EST | Areal Flood Warning | AKQ | Camden, Currituck, Pasquotank | 15 hr |
| Nov 12, 1:54 PM EST | Areal Flood Warning | AKQ | Bertie, Chowan, Pasquotank, Perquimans | 15 hr |
Nearby
Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.